Only been on insulin for approx. 6 months so this is fairly new to me. how often does insulin go bad within 2 weeks of being out of the fridge? This is the 4th vial out of the same package. I'm careful about temperature extremes, exp dates etc. I am very insulin sensitive so I usually use the vial for 28 days and then discard. Not feeling like I'm getting sick but my bs numbers are like I'm injecting water! I actually hope it is the insulin or else it could be my honeymon is over. :(
i use novolog and levamir. but i have the flex pen. I usually empty a pen in less than a week but when i was still using the needle and vial, i never had a vial go bad as I always left it in the fridge. I usually would take my shot after letting it worm up a little bit in the syring on the kitchen counter. Injecting cold usually resulted in some nasty looking bruises for me.
I hear a lot of people talk about bad insulin, but I have never had a bad vial in 30 years.
I've never had a bad vial of insulin in 18+ years of diabetes. I did notice, when I started to use Apidra, that it is very sensitive to hot temperatures, but even then it only becomes less effective, not completely ineffective. I would just need to take a little more of it to get the same result if I wanted to use up the bottle and not throw it out. But, I never had a problem when I was using Novalog. I suspect, like others have said, it's time for some basal insulin for you. Good luck figuring it all out!
Hi......I've had a bottle become ineffective close to a month out of the fridge. I now keep my working bottle in the fridge & shoot cold without any waste. I'm currently at the 2-3 weeks mark, and the Lantus is still perky. So I'll probably stick with cold boluses, as I cannot stand to throw out the $$$$
Walmart rx told me that they wouldn't accept any exchanges on Lantus, no matter what the problem. That scares me as I get 3 bottles at a time ($300).
Do you know my insulin costs me more than my Georgio? I CANNOT BELIEVE THAT!!!
I'm a new member T! or T2????
I have had a similar experience and the doctor saw that I was using the same site on my body for injection. doing that can create an area of tissue that becomes tough and insulin resistant. I can see the area on my stomach when I look. It is like a bump under the skin. I was told to vary my injection site and that has worked. Now I inject in different places on rotation. This may not apply to you...after all,
I have been injecting for 5 years, but it is good to know.
Thank you.....I'll give it a try.
I have had one single bottle 'go bad'.
What happened, I've no idea, but it went from being entirely clear to cloudy. I didn't notice until my glucose levels were horribly elevated and I first checked the reservoir in my pump and found it to be cloudy, and then checked the vial itself.
Can't help but feel I'd have noticed while filling it, so they must have turned together.
I imagine it was user error and I'd contaminated it somehow.